MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95M
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra 8f introducer sheath.During the procedure, while advancing the benchmark using its peel away sheath through the introducer sheath, the physician experienced difficulty.After advancing the benchmark approximately fifty centimeters, the physician experienced resistance, and the benchmark stopped advancing.The physician experienced difficulty while attempting to remove the benchmark and fractured the benchmark.Therefore, the introducer sheath containing the fractured segment of the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that the catheter was fractured and revealed ovalization on the fractured location.If the benchmark is advanced against resistance during use, damage such as an ovalization may occur.This damage may have contributed to additional resistance during removal of benchmark and likely caused the device to fracture.The root cause of initial resistance during the procedure could not be determined.Further evaluation revealed additional ovalization on the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.During evaluation, a demonstration benchmark was advanced through the returned non-penumbra introducer sheath without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra 6f introducer sheath.During the procedure, while advancing the benchmark using its peel away sheath through the introducer sheath, the physician experienced difficulty.After advancing the benchmark approximately fifty centimeters, the physician experienced resistance, and the benchmark stopped advancing.The physician experienced difficulty while attempting to remove the benchmark and fractured the benchmark.Therefore, the introducer sheath containing the fractured segment of the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21150396
Report Number3005168196-2025-00014
Device Sequence Number9134577
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public00814548014166
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95M
Device Lot NumberF00011313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date05/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown